Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 5, 2016, 12:47 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 12:47 AM MST (07:47 UTC)
- Expired
- Mar 5, 2016, 3:18 AM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
459 WWUS75 KABQ 050747 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1247 AM MST SAT MAR 5 2016 NMZ519-051300- /O.NEW.KABQ.WI.Y.0010.160305T0747Z-160305T1300Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 1247 AM MST SAT MAR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. * LOCATION...PRIMARILY FROM THE BIG I IN ALBUQUERQUE TO BELEN. * WINDS...EAST 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...NOW THROUGH 6 AM MST...WITH THE STRONGEST WINDS UNTIL 3 AM MST. * VISIBILITY...OCCASIONALLY 5 MILES IN BLOWING DUST. * LOCAL IMPACTS...INTERSTATE 25 WILL BE IMPACTED FROM JUST SOUTH OF THE BIG I TO AROUND BELEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
498 WWUS75 KABQ 051018 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 AM MST SAT MAR 5 2016 NMZ519-051130- /O.CAN.KABQ.WI.Y.0010.000000T0000Z-160305T1300Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 318 AM MST SAT MAR 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. THE STRONG EAST CANYON WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL CRITERA. SO WE ARE CANCELLING THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:47 PM MST, 2 hours earlier.
Area forecast discussion, Mar 4, 10:47 PM MST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 PM MST FRI MAR 4 2016 .AVIATION... 06Z TAF CYCLE A BACK DOOR FRONT SURGING WEST WILL DELIVER A DECENT BOUT OF EAST TO SOUTHEAST CANYON WINDS INTO THE RIO GRANDE VALLEY THRU 12Z. AN AVIATION WEATHER WARNING HAS BEEN ISSUED FOR KABQ WHERE A COUPLE HOURS OF 30 TO 38KT GUSTS ARE LIKELY AFT 07Z. EVEN KSAF AND KSKX WILL SEE A BRIEF BURST OF STRONG WINDS. OTHERWISE WINDS WILL TAPER OFF ALL TERMINALS AROUND SUNRISE AND VEER SOUTH TO SOUTHWEST THRU 20Z SATURDAY. THICK HIGH CLOUD COVER WILL STREAM OVER NEAR FL200. GUYER && .PREV DISCUSSION...245 PM MST FRI MAR 4 2016... .SYNOPSIS... WHILE A WEAK RIDGE OF HIGH PRESSURE ALOFT IS MOVING OVER NEW MEXICO...A COLD FRONT AT THE SURFACE IS BEGINNING TO INVADE THE NORTHEASTERN CORNER OF THE STATE. THIS FRONT WILL ADVANCE FARTHER SOUTH AND WEST TONIGHT...INTRODUCING SOME GUSTY WINDS BEHIND IT AND SETTING TEMPERATURES BACK A FEW DEGREES GOING INTO SATURDAY. HOWEVER...HIGH TEMPERATURES SATURDAY WILL STILL REMAIN ABOVE NORMAL. SOME RAIN AND HIGH ELEVATION SNOW WILL BREAK OUT OVER NORTHWESTERN NEW MEXICO ON SUNDAY WITH BREEZY TO WINDY CONDITIONS DEVELOPING STATEWIDE AS A DISTURBANCE ALOFT PASSES NEAR THE COLORADO BORDER. SOME OF THIS PRECIPITATION WILL LINGER INTO THE NORTHERN MOUNTAINS MONDAY WITH THE STRONGEST WINDS FOCUSING IN NORTHEAST NEW MEXICO. A STRONG LOW PRESSURE SYSTEM IS THEN FORECAST TO CROSS SOUTH OF NEW MEXICO TUESDAY AND WEDNESDAY. && .DISCUSSION... BRIEF-LIVED RIDGING OVER THE SPINE OF THE ROCKIES WILL SLOWLY FADE AWAY OVERNIGHT WITH STRONGER SOUTHWESTERLIES ALOFT FOLLOWING ON SATURDAY. AT THE SURFACE...THE BACK DOOR COLD FRONT HAS INFILTRATED NORTHEAST NM...AND JUST ABOUT TO PASS OVER THE I-40 CORRIDOR. AS THE FRONT ADVANCES TOWARD THE CENTRAL MOUNTAIN CHAIN IT WILL HAVE SOME STRONGER GUSTS THAT GET ACCELERATED THROUGH GAPS/CANYONS WITHIN THE HIGHER TERRAIN. THESE ENHANCED GUSTS WILL LAST INTO THE EARLY MORNING HOURS SATURDAY AT ALBUQUERQUE AND OTHER FAVORED GAP WIND LOCALES. OTHERWISE FOR SATURDAY...A COUPLE OF WEAK SHORT WAVE TROUGHS WILL CROSS NM...VOID OF MOISTURE OR SUFFICIENT DYNAMICS FOR PRECIPITATION. COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF THE FRONT...BUT STILL ABOVE NORMAL BY 10 TO 15 DEGREES. SURFACE WINDS WILL VEER SOUTHERLY IN THE PLAINS...BUT THE STRONGER MOMENTUM ALOFT IS NOT EXPECTED TO MIX DOWN MUCH SATURDAY AFTERNOON. AS SUNDAY APPROACHES THE WEST SOUTHWEST FLOW ALOFT WILL STRENGTHEN A BIT MORE AS A MORE VIGOROUS SHORT WAVE TROUGH RACES EASTWARD ON A TRAJECTORY NEAR/PARALLEL TO THE NM-CO BORDER. INTO THE AFTERNOON PRECIPITATION WILL BEGIN TO BREAK OUT OVER NORTHWEST NM WHERE ENOUGH MOISTURE/INSTABILITY WILL BE PRESENT FOR SHOWERS...PERHAPS A FEW THUNDERSTORMS...AND SOME HIGH ELEVATION SNOW. THE FORCING FOR PRECIPITATION WILL CARRY ON INTO SUNDAY NIGHT...EVEN LINGERING INTO THE NORTHERN MOUNTAINS MONDAY. ALSO OF CONSEQUENCE WILL BE STRONGER WINDS AS THE MID LEVEL JET ROUNDING THE BASE OF THE WAVE ALOFT MIXES DOWN TO THE SURFACE WITH AID FROM A DEEP LEE SIDE SURFACE CYCLONE. BREEZY TO WINDY CONDITIONS ARE EXPECTED BOTH SUNDAY AND MONDAY...AREA WIDE ON SUNDAY AND MOSTLY IN THE NORTHEAST ON MONDAY. THE LULL...OR BREAK IN THE ACTION...WILL BE BRIEF AS A SHORT WAVE RIDGE LATE MONDAY WILL BE QUICKLY ERODED AS A PROGRESSIVE AND DEEP PACIFIC LOW SWEEPS EASTWARD. THIS ANOMALOUSLY DEEP LOW WILL TAKE A VERY FAR SOUTH TRACK...SOMETHING THAT HAS BEEN ABSENT SINCE THE LATE DEC 2015 BLIZZARD/SNOW STORM. MODELS ALL INDICATE A TRACK SOUTH OF THE NM-OLD MEXICO BORDER. CERTAINLY AN INCREASED CHANCE FOR PRECIPITATION IS EXPECTED...BUT SOUTHERN TO SOUTHEASTERN ZONES OF THE FORECAST AREA APPEAR TO FARE BEST...THE OPPOSITE BEING TRUE FOR THE NORTHWEST. AT THIS TIME THE GFS IS SOMEWHAT OF AN OUTLIER...BEING THE FARTHEST NORTH WITH THE TRACK OF THE LOW...AND ONLY A LONE MEMBER OR TWO OF THE ENSEMBLE TAKE THE NORTHWARD TRACK. THUS...THE FORECAST IS LEANING TOWARD A MORE SOUTHWARD TRACK. AFTERWARDS...RIDGING IN THE WAKE OF THE LOW SHOULD KEEP THE WEATHER MORE QUIET WITH LESS WIND THROUGH THE END OF THE WEEK. THE STORM TRACK MIGHT JOG BACK NORTH SOME THEREAFTER. && .FIRE WEATHER... WELL ABOVE NORMAL TEMPERATURES AND AN EXTREMELY DRY LOWER BOUNDARY LAYER CHARACTERIZE TODAY...WITH OBSERVED SURFACE RELATIVE HUMIDITY CURRENTLY RANGING FROM THE SINGLE DIGITS TO THE TEENS. HAINES VALUES OF 5 TO 6 ALMOST AREAWIDE WOULD TIP THE SCALE TOWARD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...BUT WE'RE LACKING THE NECESSARY WIND SPEEDS. A BACKDOOR COLD FRONT IS ALREADY PUSHING INTO THE NORTHEAST PLAINS AND WILL CONTINUE SOUTHWEST OVERNIGHT AND SQUIRT INTO THE MIDDLE RIO GRANDE VALLEY. SLIGHTLY HIGHER DEWPOINT TEMPERATURES AND UPSLOPE WINDS BEHIND THE BACKDOOR FRONT WILL HELP IMPROVE HUMIDITY RECOVERY COMPARED TO THIS MORNING'S PITIFUL POOR/FAIR RECOVERY...EXCEPT FOR OVER SOUTHWEST PORTIONS OF THE SERVICE AREA. MOISTURE ADVECTION WITH INCREASING WESTERLY FLOW FORECAST THIS WEEKEND...LEADING TO SOME COOLING/MOISTENING BUT WITH ABOVE NORMAL TEMPERATURES PERSISTING. SUNDAY IS LOOKING LIKE AN ELEVATED FIRE WEATHER DAY SOUTH AND EAST...BUT ABUNDANT CLOUD COVER AND LIGHT PRECIPITATION/VIRGA WILL HELP TO KEEP A LID ON THINGS. CHANCES FOR WETTING PRECIPITATION LATE SUNDAY INTO EARLY MONDAY WILL BE ON THE UPTREND AS A POTENT SHORTWAVE TROUGH PASSES OVER THE REGION...WITH THE BEST CHANCES OVER THE NORTH CENTRAL AND NORTHWEST HIGHER TERRAIN. A DEEPENING LEE SIDE TROUGH...COMBINED WITH STRONG WINDS ALOFT MOVING OVER NORTHERN NEW MEXICO ASSOCIATED WITH THE SHORTWAVE...WILL LEAD TO WINDY CONDITIONS NORTH CENTRAL AND NORTHEAST MONDAY AND POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS. A WATCH MAY BECOME NECESSARY. THE COOLING/MOISTENING TREND CONTINUES INTO MID WEEK AS A POTENT UPPER LOW MOVES SOUTH OF THE AREA. CHANCES FOR WETTING PRECIPITATION WILL TREND UP DURING THE TUE/WED PERIODS...FAVORING SOUTH CENTRAL AND SOUTHEAST PORTIONS OF THE SERVICE AREA. TEMPERATURES WILL BE BELOW NORMAL TUE/WED...BUT QUICKLY TREND BACK ABOVE NORMAL BY THE END OF NEXT WEEK AS PRESSURE HEIGHTS INCREASE BEHIND THE DEPARTING UPPER LOW. 11 && .ABQ WATCHES/WARNING/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 4, 5:57 AM MST, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MST FRI MAR 4 2016 NMZ501>540-051300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MST FRI MAR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER A SMALL PORTION OF THE EASTERN PLAINS SUNDAY AFTERNOON...CENTERED NEAR TUCUMCARI. CRITICAL CONDITIONS ARE MORE LIKELY OVER MOST OF THE EAST MONDAY AFTERNOON. SUBSTANTIAL PRECIPITATION IS POSSIBLE OVER SOUTHERN AND EASTERN NEW MEXICO MONDAY NIGHT INTO WEDNESDAY. SNOW WILL BE FAVORED IN THE MOUNTAINS WITH RAIN ACROSS THE LOWER ELEVATIONS. ITS POSSIBLE THOUGH RAIN COULD CHANGE TO SNOW ACROSS THE EASTERN HIGHLANDS AND PLAINS TUESDAY NIGHT INTO WEDNESDAY. SIGNIFICANT PRECIPITATION IS BECOMING MORE LIKELY IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
In the hours before
Special weather statement, Mar 4, 10:06 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1006 PM MST FRI MAR 4 2016 NMZ519-050715- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 1006 PM MST FRI MAR 4 2016 A BACK DOOR FRONT WILL REACH THE MIDDLE RIO GRANDE VALLEY MOST LIKELY BETWEEN ABOUT MIDNIGHT AND 1 AM MDT. EAST WINDS BELOW CANYONS...ESPECIALLY...BUT NOT LIMITED TO...TIJERAS CANYON...WILL QUICKLY REACH SUSTAINED SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO AROUND 45 MPH POSSIBLE. THESE PEAK SPEEDS WILL BE MOST LIKELY BETWEEN 1 AND 5 AM MDT...AFTER WHICH TIME SPEEDS SHOULD GRADUALLY DECREASE. THIS WILL IMPACT THE INTERSTATE 40 CORRIDOR MOST SIGNIFICANTLY NEAR AND EAST OF THE BIG I. ALSO...BE ALERT FOR STRONG CROSS WINDS ALONG PORTIONS OF INTERSTATE 25.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:42 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Mar 5, 7:42 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.